Are Burn Marks from TCA Peel Permanent?
- Asked by Klass
- 2 years ago
I had some patches of hyperpigmentation on both sides of my face and so I applied one layer of 20% tca solution on both patches. Pictures included. However it started to burn and the pain got too much. I then washed both patches with cold water. The patches went brown and subsequently peeled. The skin was very very pink and slowly went dark. Both patches are now dark and I'm wondering whehter it's permanent scarring?
Maybe you should not treat yourself with TCA?
Chances are that the Hyperpigmentation is greater than the real scarring you caused as a result of your self treatment. It will likely respond to daily use of Hydroquinone 4 % and Retin-A. It might be worth it to find a competent cosmetic surgeon next time before doing this to yourself. Good luck.
Burn Marks from TCA Peel ?
Unless you perform ALL your own medical procedures (Pap smear, Colonoscopy, Appendix removal etc) I really think you should leave medical procedures to us doctors.
Before burning your skin with TCA, you should have stopped and thought WHY was your skin hyperpigmented and WHY would burning the outer surface with acid somehow remove the hyperpigmentation. Inflammatory Hyperpigmentation is commonly see in Ethnic skin - Asian, American Indian, Black etc. The healing response of the wound causes the dispersion of melanin skin pigment in the wound. As a result, ADDITIONAL injury to an area which is already injured and has signaled its unhappiness with you with a darker coloration is not the way to go. Instead, you should have seen a Dermatologist who would have lightened the skin with one of several skin bleachers.
It does not appear like you have a permanent burn. I would suggest wearing sun block and seeing a good cosmetic dermatologist.
Dr. Peter Aldea
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.